| Model Number |
33685409 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/02/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
Event or Problem Description
It was reported that the patient underwent a total ankle replacement surgical procedure.The surgeon had difficulty inserting the poly as it was too wide to fit into the size 5 poly inserter and the size 5 tibial tray.The surgeon switched to a different size 4+inbone poly.The patient was under anesthesia longer and the surgery took longer, due to this incident.
Event or Problem Description
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual examination shows shows slight blemishes and scratches on the superior side of the poly.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation the root cause was attributed to a user related issue.The failure was caused due to improper usage of the device either in the previous surgeries or during the cleaning and sterilization.The ifu clearly instructs the user that: "inspect devices prior to use for damage during shipment or storage or any out- of box defects." if any further information is provided, the complaint report will be updated.